MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 9MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 9MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036129300
Medical Device Problem Codes Fracture (1260); Migration (4003); Premature Separation (4045)
Health Effect - Clinical Codes Stroke/CVA (1770); Vasoconstriction (2126)
Date of Event 05/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the basilar tip aneurysm procedure, the physician reported that they wanted to replace the size of the subject coil as they felt it was too big.The physician had to reposition the subject coil several times.The subject coil stretched upon withdrawal of the microcatheter and the subject coil fractured and detached prematurely in the patient's vessel.The distal section of the subject coil remained in the dome of the aneurysm and the remainder of the subject coil remained in the patient's vessel.The patient suffered from a infarct cerebellum as a result of the event and was prescribed antiplatelet medication (pletaal tab 100mg, nimotop tab 6x60mm, and manitol 4x150cc).The patient status is stable with a glasgow comma score (gcs) of 15.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that during the procedure the subject coil detached prematurely and fractured in the parent vessel.The subject coil was protruding from the aneurysm.The patient suffered from a cerebellar infarction and received additional medication as a result of the event.Additional information provided by the customer indicated that the device was confirmed to be in good condition prior to use and was prepared as per the dfu, continuous flush was maintained throughout the procedure, a microcatheter was used with the subject coil, the coil was not advanced or retracted with force, and the anatomy was tortuous.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, an assignable cause of undeterminable was assigned to the as reported events of main coil stretched, main coil prematurely detached/separated during use, main coil broken/fractured during use, main coil protrusion, patient vasospasm serious and patient stroke.

Brand Name
TARGET XL 360 SOFT 9MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19493739
Report Number3008881809-2024-00258
Device Sequence Number7107385
Product Code HCG
UDI-Device Identifier04546540711618
UDI-Public04546540711618
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0036129300
Device Lot Number24799224
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date06/08/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INZONE POWER SUPPLY (STRYKER); SL-10 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age43 YR
Patient SexMale